Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 182, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 7, 2005, 9:31 PM CDT for Gonzales County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2005, 9:31 PM CDT (02:31 UTC)
- Expired
- Jul 7, 2005, 10:33 PM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 893 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 080231
SVREWX
TXC177-080330-
/O.NEW.KEWX.SV.W.0182.050708T0231Z-050708T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 PM CDT THU JUL 7 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
GONZALES
* UNTIL 1030 PM CDT
* AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTH OF WAELDER TO 27 MILES WEST OF PALMETO...AND
MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE GONZALES AND SMILEY.
LAT...LON 2979 9731 2962 9764 2937 9782 2923 9770
2942 9726 2964 9719
$$2 follow-up statements
000
WWUS54 KEWX 080309
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1007 PM CDT THU JUL 7 2005
TXC177-080330-
/O.CON.KEWX.SV.W.0182.000000T0000Z-050708T0330Z/
GONZALES TX-
1007 PM CDT THU JUL 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR
GONZALES COUNTY...
AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WAELDER TO 9 MILES SOUTH OF GONZALES...MOVING
SOUTHEAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MOULTON BY 1030 PM CDT
LAT...LON 2979 9731 2962 9764 2937 9782 2923 9770
2942 9726 2964 9719
$$000
WWUS54 KEWX 080333
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1032 PM CDT THU JUL 7 2005
TXC177-080342-
/O.EXP.KEWX.SV.W.0182.000000T0000Z-050708T0330Z/
GONZALES TX-
1032 PM CDT THU JUL 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR GONZALES COUNTY HAS EXPIRED...
THE THUNDERSTORMS ACROSS GONZALES COUNTY HAVE WEAKENED BELOW SEVERE
LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WARNING WAS LEFT TO
EXPIRE. GUSTY WINDS...AND LOCALLY HEAVY RAINFALL CAN STILL BE
EXPECTED FOR THE NEXT HOUR OR SO.
LAT...LON 2979 9731 2962 9764 2937 9782 2923 9770
2942 9726 2964 9719
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:18 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 7, 9:18 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 918 PM CDT THU JUL 7 2005 .UPDATE... LINE OF SEVERE STORMS HAVE RESULTED IN NUMEROUS POWER OUTAGES AND DOWNED TREES ACROSS THE EASTERN HALF OF SOUTH CENTRAL TX THIS EVENING. HIGHEST WIND REPORT SO FAR IS 69 MPH FROM ELGIN. LATE EVENING UPDATE TO POPS REFLECTS NEAR 100 PERCENT COVERAGE OF RAIN OVER EASTERN COUNTIES WITH A FEW AREAS POSSIBLY BEING SKIPPED TO RECEIVING ONLY A TRACE. POPS DECREASE RAPIDLY TO THE WEST, BUT DUE TO THE STRENGTH OF THE STORMS AND THE DEVELOPMENT OVER THE JCT AREA IN THE PAST COUPLE HOURS...THE RAIN CHANCES WERE EXPANDED TEMPORARILY TO THE WEST. WILL LIKELY SHINK THE RAIN CHANCES AGAIN WHEN THE SEVERE LINE OF STORMS BEGINS TO EXIT THE EWX FORECAST AREA TOWARD MIDNIGHT. IN GENERAL...RAIN CHANCES SHOULD DECREASE DRAMATICALLY BEHIND THE SEVERE STORM LINE. SOME MODIFICATIONS WERE MADE TO TEMPS DUE TO THE CONVECTION BUT THESE HOURLY TEMP FORECASTS WILL BE ERRATIC AND UNREPRESENTATIVE DUE TO LOCAL DOWNBURSTS. && .PREV DISCUSSION... /ISSUED 553 PM CDT THU JUL 7 2005/ UPDATE... A QUICK UPDATE WAS ISSUED TO REFLECT AN ENHANCED CHANCE OF SEVERE STORMS OVER THE EASTERN HILL COUNTRY AND AUS METRO AREA. REST OF FORECAST IS ON TRACK. PREV DISCUSSION... /ISSUED 306 PM CDT THU JUL 7 2005/ DISCUSSION...MCS OUTFLOW DIED OVER OUR COUNTY WARNING AREA THIS AFTERNOON. WITH WINDS BACKING ATOP THIS BENIGN BOUNDARY AND CU FIELD DEVELOPING ON SATELLITE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. ISOLATED SEVERE STORMS POSSIBLE WITH DAMAGING WINDS BEING THE MAIN THREAT. ADDITIONAL MCS ACTIVITY MAY DEVELOP TOMORROW AS NORTHERLY FLOW ALOFT CONTINUES. HEIGHTS BEGIN TO LOWER ALOFT OVER THE WEEKEND SO TEMPERATURES MAY NOT BE QUITE AS HOT BUT STILL EXPECT THEM TO BE SLIGHTLY ABOVE NORMAL ON HIGHS. RAIN CHANCES LOWER FROM SUNDAY ONWARD AS UPPER LEVEL PATTERN CHANGES AND NORTHERLY FLOW ALOFT WEAKENS. AS HURRICANE DENNIS MAKES ITS WAY ACROSS THE EASTERN GULF..CIRCULATION WILL LIKELY WEAKEN OUR WINDS AND CUT OFF MOISTURE ADVECTION RESULTING IN COOLER MORNINGS ACROSS THE EASTERN HALF SUNDAY THROUGH TUESDAY. RIDGING WILL GRADUALLY BUILD BACK OVER THE AREA BY THE MIDDLE OF NEXT WEEK. EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 18/04/25
Hazardous weather outlook, Jul 7, 11:50 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1150 AM CDT THU JUL 7 2005 TXZ171>173-183>194-202>209-217>225-228-081100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1150 AM CDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR MUCH OF SOUTH CENTRAL TEXAS LATE THIS AFTERNOON AND EARLY THIS EVENING AS ISOLATED THUNDERSTORMS FORM ALONG AN OUTFLOW BOUNDARY MOVING SOUTH TOWARD INTERSTATE 10. DAMAGING WINDS WILL BE THE MAIN THREAT. HIGH TEMPERATURES TODAY WILL ONCE AGAIN REACH OR EXCEED 100 DEGREES WITH HEAT INDICES BETWEEN 101 TO 108 DEGREES FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... THIS WEEKEND WILL HAVE LOWER RELATIVE HUMIDITIES AND THIS WILL KEEP THE HEAT INDEXS NEAR OR BELOW THE ACTUAL AIR TEMPERATURE. NEXT WEEK WILL HAVE TEMPERATURES AND HEAT INDEX READING CLIMBING ONCE AGAIN ABOVE 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 7, 8:22 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 2 W INGRAM 30.08N 99.27W
07/07/2005 KERR TX CO-OP OBSERVER
NUMEROUS POWER LINES DOWN, TREE FELL ON TOP OF A CAR, EST
WIND GUST OVER 50 MPH.
0710 PM TSTM WND DMG 3 NW GEORGETOWN 30.68N 97.72W
07/07/2005 WILLIAMSON TX LAW ENFORCEMENT
SEVERAL POWER LINES DOWN ALONG WITH A FEW TREES.
0715 PM TSTM WND DMG 2 N JOHNSON CITY 30.30N 98.41W
07/07/2005 BLANCO TX COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES BLOWN DOWN, WHICH BLOCK
PART OF THE HIGHWAY.
0751 PM HAIL 2 S FLORENCE 30.81N 97.79W
07/07/2005 1.00 INCH WILLIAMSON TX LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY THE DEPUTY.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:51 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 54 min |
| Jul 7, 7:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 23 min |
| Jul 7, 8:01 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 59 min |
| Jul 7, 8:18 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 60 min |
| Jul 7, 8:27 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 63 min |
| Jul 7, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 59 min |
| Jul 7, 8:56 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 23 min |
| Jul 7, 8:58 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 17 min |
| Jul 7, 9:01 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 59 min |
| Jul 7, 9:21 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 45 min |
| Jul 7, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.